MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW AGBA PICC/DELTA FG: 2-L 5.5 FR X 55 CM; CATHETER INTRAVSCULAR THERAPEU

ARROW INTERNATIONAL INC. ARROW AGBA PICC/DELTA FG: 2-L 5.5 FR X 55 CM; CATHETER INTRAVSCULAR THERAPEU
Model Number IPN037301
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
Customer reported leaking/hole where extension line meets the hub on the picc line.The device was replaced.No patient harm reported.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one 2-l picc for evaluation.Visual inspection of the photos revealed there was a hole in the distal extension line adjacent to the luer hub.This damaged is consistent with the molding defect seen on picc extension lines.The catheter body also appeared to be intentionally cut.The total length of the catheter body measured 404 mm, or 40.4 cm, which is not within specifications of 54.60-55.90 cm per catheter product drawing.This indicates at least 14.2 cm of the catheter body was cut and not returned.The outer diameter of the distal extension line measured 0.09505", which is within specifications of 0.093-0.097" per distal extrusion graphic.The inner diameter of the distal extension line measured 0.056", which is within specifications of 0.055-0.059" per distal extrusion graphic.This indicates that the wall thickness measured as expected.Both extension lines were flushed according to the ifu which states, "attach pre-filled saline syringe, if provided, or other syringe to sidearm and flush distal lumen with sterile saline solution.Leave syringe in place.Flush remaining lumen(s) with sterile saline.Clamp or attach injection site cap(s) to extension line(s) to contain saline within lumen." water leaked out of the hole in distal line.The proximal line flushed as expected.A manual tug test confirmed both luer hubs were secure to their extension lines.A device history record review was performed, and no relevant findings were identified.The instructions for use (ifu) provided with this kit warns the user, "do not secure, staple, and/or suture directly to outside diameter of catheter body or extension lines to reduce risk of cutting or damaging the catheter or impeding catheter flow.Secure only at indicated stabilization locations." the complaint of an extension line leak was confirmed through a complaint investigation on the returned sample.A hole was found in the distal extension line adjacent to the luer hub.The returned sample passed all relevant dimensional inspections.A device history record review was performed, and no relevant findings were identified.The type of damage observed is consistent with a manufacturing issue in the picc lines.A non-conformance request has been initiated to further investigate this issue.
 
Event or Problem Description

Brand Name
ARROW AGBA PICC/DELTA FG: 2-L 5.5 FR X 55 CM
Common Device Name
CATHETER INTRAVSCULAR THERAPEU
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key11904377
Report Number9680794-2021-00257
Device Sequence Number17248492
Product Code LJS
UDI-Device Identifier30801902120794
UDI-Public30801902120794
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K153487
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model NumberIPN037301
Device Catalogue NumberCDC-45552-VPS2
Device Lot Number13F21A0668
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2021
Initial Date Received by Manufacturer 05/13/2021
Supplement Date Received by Manufacturer07/02/2021
Initial Report FDA Received Date05/28/2021
Supplement Report FDA Received Date07/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED.; NONE REPORTED.